View Full Version : I think im screwed for HT?
08-07-2015, 11:28 AM
First time poster here.
Basically I'm wondering am I screwed for HT surgery.
I've uploaded some pics and hopefully others may help me on this topic?
Noticed in the the last couple of weeks my hair seems to be falling out in the donor now after going completely on top almost.
More so a lot of shedding at nape of neck, above ears.
This has been very rapid indeed and I sure never noticed this at all before.
I can only get a hair or two from the region in the middle part of the back of the head but above sideburns/around ears and nape can be crazy when I do I gentle pull test.
Sure my top has been thinning for years but never the sides afaik.
It feels thin now and hair seems to come out a lot when I come in the morning or washing even.
I'm 32 and was content with the fact that I had a decent donor area to someday try get back to where I was but this is just devasting tbh.
Don't know where to go now.
I don't use fin or any of that stuff BTW, never have. :(:(
I think what i have is called retrograde alopecia but thought I'd get opinions on here on that.
Also maybe anyone have any idea what norwood I might be?
That is of course I don't end up losing every hair on my head and then it won't matter. Pics below are of wet hair, don't think it's too noticeable when its dry, except the top of course.
Very depressing now but thanks in advance everyone
08-07-2015, 11:37 AM
u should try fin.
08-07-2015, 11:50 AM
Hey thanks for the reply. Read terrible things about the side effects though.
I think my pics actually make light of the loss to a degree.
Seems worse in reality, especially the sides/around ears.
Left seems a bit thinner
08-07-2015, 12:02 PM
Everyone who reads about fin side effects from forums is terrified. People are idiots and you should take their advice with a grain of salt. I'm 40 and fin saved my hair and even grew some back. I noticed some sexual sides (just a little less desire) when I first started fin and the side effects subsided after a few months. The good news is that you are 32 and not 20. If this loss started in your early 20's you'd be out of luck but at 32 you have a good chance of saving your hair. You should seriously think about fin before it's too late. I'm guessing you're NW5. Good luck.
08-07-2015, 12:12 PM
It could be going on for months or years though and I never noticed, usually I kept my hair short but have just let it grow out the last few months.
I've certainly been losing the top gradually since the age of around 20.
I know that at least.
08-07-2015, 12:23 PM
Hey, and welcome to the forum... Yes, I personally believe finasteride side effects are greatly dramatized through the internet. If you think about it, with anything, it's generally those that have negative experiences that talk about it all over the web. I personally believe a lot of those that do have "side effects", have them because they believe they will have them and constantly think about it. Don't get me wrong, there is a good chance a couple things will change, i.e. watery semen, decreased libido for a short period, maybe an occasional ball-ache. I waited a bit too long before jumping on it... ESPECIALLY if you want a hair transplant, you need fin to maintain what you have.
08-07-2015, 01:07 PM
If you are 32 without preventative meds your loss is going to get much worse, guaranteed. You are already a diffused NW6 and in my opinion you not only have retrograde alopecia you also have diffused donor thinning as well. This is the trifecta of danger when it comes to your hair loss if no preventative meds are being used to effectiveness. The retro is clear as you can see the difference in not only density in the nape and the areas around the ears but you can also see the texture difference.
Btw, this is the photo I'm basing your NW level on. The crown is clearly going.
If you aren't willing to try meds for a year, then forget about hair surgery of any sort as you have far too much loss to deal with now and in the future. I hate telling this to guys but it's the truth. I would strongly suggest that if you opt of of meds entirely then consider shaving and maybe tricopigmentation to augment the thinning areas.
08-07-2015, 01:31 PM
Hey thanks everyone for the replies.
I cannot use any meds such as fin or anything as I am already coming off the back of a major health scare from a year ago, one from which I almost died, not to be dramatic about it, so I won't be putting any such meds into my body, I'll just have to let this run and curse my genes I guess. Haha
As much as I'd love to blame the hair loss on recent health issues, I cannot unfortunately.
My dad/ brother don't have this pattern, both thin on top alright but that's it.
My mother has a head of hair but I did notice the other day on the coast when her hair was wet that she has quite thin sides similar to myself now, quite patchy indeed.
Never noticed that before on her as she has the appearance of a full head of hair.
I think I got two hairloss patterns at once from both parents.
I'll have to go the hair system route or something I'm thinking.
Thank you again people
08-07-2015, 01:41 PM
Get a good pair of clippers like a Wahl 9818. Some nicely trimmed facial hair with a shaved head looks best. I did this myself for a long time before I started to grow it back. You won't know if the look suits you until you try it. It's much much scarier in theory than in reality. I was pretty shocked how decent I looked with a shaved head and nicely trimmed beard (more like a neat 5 0'clock shadow). Once I shaved it I felt the weight of the world come off my shoulders. Just a suggestion. Best of luck.
08-07-2015, 02:35 PM
Haha if only, I tryed the shaved look alright, not very good at all. Friends politely told me it just didn't suit, they weren't being nasty or anything but I knew it myself the minute I looked in the mirror. I was also subject to the ignorant comments from others later on though.
I haven't the head shape for it, its amazing the difference hair makes all the same. I actually look pretty good with hair but like a completely different person without.
Looks totally change